Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2011, 5:59 PM EDT for Alger County, Delta County, Schoolcraft County, Michigan. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 30, 2011, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alger County, MI, Delta County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 108 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:08 PM EDT | TSTM WND DMG | 4 Wsw Chicago Lake, MI | TREES DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS53 KMQT 302159
SVRMQT
MIC003-041-153-302300-
/O.NEW.KMQT.SV.W.0064.110730T2159Z-110730T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
EASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 700 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MUNISING
TO 20 MILES SOUTHEAST OF ESCANABA...AND MOVING EAST AT 45 MPH.
NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN REPORTED
FROM THROUGHOUT CENTRAL UPPER MICHIGAN WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
MUNISING...MANISTIQUE...GRAND MARAIS...NAHMA...SHINGLETON...GARDEN
CORNERS...GARDEN...STEUBEN...SENEY...GERMFASK...BLANEY PARK...
WETMORE...NAHMA JUNCTION...FISH LAKE...CHICAGO LAKE...FAYETTE...
FAIRPORT...ISABELLA...GRAND PORTAL POINT AND VAN MEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4551 8679 4554 8666 4568 8673 4585 8655
4588 8655 4582 8664 4575 8675 4656 8671
4648 8658 4668 8616 4669 8587 4596 8586
4591 8591 4594 8626 4579 8634 4560 8660
4561 8667 4554 8662 4550 8679
TIME...MOT...LOC 2158Z 256DEG 40KT 4666 8662 4550 8684
WIND...HAIL 60MPH 1.00IN
$$
MRD2 follow-up statements
941
WWUS53 KMQT 302221
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
621 PM EDT SAT JUL 30 2011
MIC003-041-153-302300-
/O.CON.KMQT.SV.W.0064.000000T0000Z-110730T2300Z/
DELTA MI-SCHOOLCRAFT MI-ALGER MI-
621 PM EDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER...
SCHOOLCRAFT AND EASTERN DELTA COUNTIES UNTIL 700 PM EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MUNISING TO
26 MILES SOUTH OF GARDEN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...GRAND MARAIS...GARDEN...STEUBEN...SENEY...GERMFASK...
BLANEY PARK...MELSTRAND...COOKS...BEAVER LAKE...INDIAN LAKE STATE
PARK...CUSINO LAKE...KINGSTON LAKE...POINT AUX BARQUES...
THOMPSON...AU SABLE POINT...NAWAKWA LAKE...SNYDER LAKE...GULLIVER
AND SEUL CHOIX POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4551 8679 4554 8666 4568 8673 4585 8655
4588 8655 4582 8664 4575 8675 4656 8671
4648 8658 4668 8616 4669 8587 4596 8586
4591 8591 4594 8626 4579 8634 4560 8660
4561 8667 4554 8662 4550 8679
TIME...MOT...LOC 2220Z 260DEG 39KT 4655 8642 4542 8662
WIND...HAIL 60MPH 1.00IN
$$
MRD632
WWUS53 KMQT 302241
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
641 PM EDT SAT JUL 30 2011
MIC003-041-153-302300-
/O.CON.KMQT.SV.W.0064.000000T0000Z-110730T2300Z/
DELTA MI-SCHOOLCRAFT MI-ALGER MI-
641 PM EDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER...
SCHOOLCRAFT AND EASTERN DELTA COUNTIES UNTIL 700 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES WEST OF GRAND MARAIS TO 10 MILES EAST OF GARDEN...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...GRAND MARAIS...SENEY...GERMFASK...BLANEY PARK...AU
SABLE POINT...NAWAKWA LAKE...GULLIVER...SNYDER LAKE AND SEUL CHOIX
POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4596 8586 4595 8591 4591 8591 4596 8607
4594 8626 4591 8631 4579 8634 4570 8657
4566 8662 4560 8660 4561 8670 4568 8673
4585 8655 4588 8655 4582 8664 4582 8665
4648 8658 4668 8616 4669 8587
TIME...MOT...LOC 2241Z 260DEG 39KT 4660 8623 4574 8634
WIND...HAIL 60MPH 0.75IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:47 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 30, 4:47 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 447 PM EDT SAT JUL 30 2011 .SHORT TERM /THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS AHEAD OF A CONVECTIVELY INDUCED SHORTWAVE OVER MN HAVE MOVED INTO THE CENTRAL FORECAST AREA. MESOANALYSIS INDICATES AROUND 2500J/KG OF SBCAPE AND LITTLE TO NO CIN...STORMS ARE EXPECTED TO CONTINUE T MOVE/DEVELOP OVER THE CENTRAL CWA THIS AFTERNOON INTO THIS EVENING. DESPITE WEAKENING NATURE OF LINE IN OUR CWA AS OF LATE...ENHANCED WIND DAMAGE THREAT WILL PERSIST AS STORMS ARE MOVING INTO GREATER DCAPE AROUND 1000J/KG. WIND SHEAR IS FAIRLY WEAK AT 25-35KTS...SO STORMS SHOULD NOT BECOME INCREDIBLY ORGANIZED. NORTHERN BOUND FOR MOST OF THE CONVECTION WILL BE THE LAKE SUPERIOR BREEZE...WHICH WILL REMAIN FAIRLY CLOSE TO SHORE GIVEN STEADY SW WINDS...AND MAY ACT TO LOCALLY INTENSIFY STORMS. STORM COVERAGE OVER THE ERN CWA SHOULD BE MORE LIMITED TO NEAR THE LAKE BREEZE CONVERGENCE CLOSER TO LAKE SUPERIOR...THIS IS DUE TO LAKE MICHIGAN MODERATION WITH THE SW WINDS OVER THAT AREA. GIVEN THE CURRENT MAINLY LINEAR STRUCTURE OF THE STORMS...STRONG TO SEVERE WINDS APPEARS TO BE THE PRIMARY THREAT /AND THERE HAVE BEEN SOME SEVERE WIND REPORTS OVER WRN UPPER MI/...BUT THERE IS A LARGE HAIL THREAT AS WELL...ESPECIALLY IN STORMS THAT DEVELOP AHEAD OF THE MAIN LINE. TORNADO POTENTIAL APPEARS VERY LOW GIVEN WEAK SHEAR AND LINEAR NATURE OF STORMS. TONIGHT AND SUNDAY...A STACKED CLOSED LOW WILL MOVE INTO NRN ONTARIO/SRN HUDSON BAY...DRAGGING A SFC TROUGH/COLD FRONT ACROSS THE CWA. THE COLD FRONT WILL ENTER THE WRN CWA AROUND 00Z SUNDAY...GO THROUGH THE CENTER OF THE CWA AROUND 10Z...AND EXIT S/SE OF THE CWA BY 18Z SUNDAY. WITH THE FRONT MOVING THROUGH DURING THE COOLEST PART OF THE DAY WITH THE LEAST INSTABILITY AND THE BEST FORCING STAYING WELL TO THE NORTH...KEPT LOW TO MID CHANCE POPS EXPECTING THE PRECIP TO BE MORE SCATTERED IN NATURE. PLUS...VERY DRY MID LEVEL AIR WILL QUICKLY MOVE IN BEHIND THE FRONT...FURTHER LIMITING PRECIP COVERAGE. .LONG TERM DISCUSSION /SUN NGT THRU SAT/... SUN NGT...AFT ANY LINGERING SHRA OVER THE FAR SCNTRL END IN THE EVNG WITH LOSS OF DIURNAL HEATING AND DRYING ALF AHEAD OF APRCHG RDG AXIS...EXPECT A TRANQUIL NGT WITH HI PRES BLDG OVER NW WI BY 12Z MON. WITH PWAT AS LO AS 0.60 INCH...EXPECT MIN TEMPS NEAR THE LO END OF GUIDANCE ESPECIALLY OVER THE INTERIOR W...CLOSER TO INCOMING HI CENTER/WEAKER WINDS. STRONGER NW H925 WINDS OFF LK SUP WL TEND TO MINIMIZE DIURNAL TEMP FALL OVER THE E. MON...AS RDG ALF BLDS INTO THE UPR LKS...SFC HI CENTER IS PROGGED TO DRIFT OVER NRN LK MI BY 00Z TUE. THE RESULT SHOULD BE A MOSUNNY DAY...BUT STRENGTHENING SW FLOW ON THE BACK SIDE OF HI CENTER WL BRING A RETURN OF HIER PWAT...SOME HI CLDS TO THE W IN THE AFTN. DESPITE THE MSTR RETURN...SHARP SUBSIDENCE INVRN SHOWN ON FCST SNDGS ASSOCIATED WITH THE RDGING WL KEEP A LID ON ANY SHRA/TS. WITH H85 TEMPS RISING TO ARND 20C BY LATE IN THE DAY OVER THE W... MIXING TO H75-8 ON GFS FCST SDNGS WOULD SUPPORT HI TEMPS PEAKING AS HI AS THE LO 90S OVER THE INTERIOR W HALF. WEAK PRES GRADIENT WL ALLOW FOR LK BREEZES TO DVLP AND BRING SOME COOLING TO AREAS NEAR THE LKS. MON NGT/TUE...NEXT SHRTWVS OF CONCERN WL MOVE INTO AND THRU THE UPR RDG OVER THE GRT LKS. MODELS IN GOOD AGREEMENT SHOWING THE STRONGER DISTURBANCE PLOWING E WELL TO THE N IN CNTRL CAN...BUT SYS OF MOST CONCERN TO UPR MI IS FCST TO MOVE FM THE NRN PLAINS TO WRN LK SUP BY 12Z TUE AND THEN ACRS UPR MI INTO SE ONTARIO ON TUE. THE 12Z MODELS...ESPECIALLY THE GFS OVERDEEPENS THE SFC LO...SO TENDED TO FOLLOW THE WEAKER 12Z CNDN/06Z GFS MODELS FOR FCST DETAILS. SINCE THIS GUIDANCE SHOWS H85 WARM FNT FARTHER N THAN EARLIER RUNS...THIS GUIDANCE GENERATES HIER QPF OVER THE FA THAN BEFORE. THE CNDN MODEL INDICATES SW H85 WINDS UP TO 40-45KTS ADVECTING H85 DWPTS UP TO 18C/ SSI DOWN TO -3C INTO THE CWA BY 12Z TUE UNDER THE VIGOROUS H85-5 QVECTOR CNVGC AHEAD OF THE INCOMING SHRTWV. THESE DYNAMICS/MSTR RETURN SUPPORT RAISING POPS TO LIKELY...WITH A WDSPRD RA PSBL OVER MUCH OF UPR MI. AS THE SHRTWV PASSES TO THE E...DRIER AIR WL ARRIVE FM THE NW AND DIMINISH THE PCPN CHCS IN THE AFTN. EXPECT A VERY WARM OVERNGT ON MON NGT ESPECIALLY OVER THE W IN DOWNSLOPE AERAS NEAR LK SUP FM IWD-P59-MQT WITH INCRSG SW FLOW/MSTR RETURN. DESPITE THE WARM START...TEMPS ON TUE SHOULD BE HELD DOWN BY RA COOLED AIR AND CONVECTIVE DEBRIS CLD. IN THE EXTENDED PERIOD...UPR MI WL REMAIN UNDER THE ZONAL FLOW ALF THAT DOMINATES SRN CAN/NRN TIER CONUS TO THE N OF SPRAWLING UPR RDG CENTERED ACRS THE SCNTRL PLAINS. TIMING/IMPACT SO FAR IN THE FUTURE OF DISTURBANCES EMBEDDED WITHIN THIS TRICKY FLOW IS THE MAIN FCST CHALLENGE. UNFORTUNATELY...LATEST OPS MODEL GUIDANCE SHOWS USUAL VARIABILITY THAT WOULD BE EXPECTED IN THIS TYPICAL SUMMER PATTERN... SO CONFIDENCE IN THE EXTENDED PERIOD IS MINIMAL. THERE APPEARS TO BE CLEAR CONSENSUS THAT WED WL BE DRY AS HI PRES FOLLOWS IN THE WAKE OF DISTURBANCE RESPONSIBLE FOR SHRA CHCS ON TUE. GIVEN THE SPREAD IN FCST SCENARIOS AFT WED...OPTED TO FOLLOW NCEP MANUAL GUIDANCE FOR EXTENDED GRIDS PREPARATION. THIS GUIDANCE UNTILIZED A COMBINATION OF THE 00Z ECMWF/GFS ENSEMBLE MEANS AND SHOWS HI PRES GIVING WAY TO APRCHG SHRTWV/SFC COLD FNT ON THU WITH FROPA THU NGT. HI PRES IS THEN PROGGED TO BLD INTO THE UPR LKS ON FRI INTO SAT. AS FOR TEMPS... EXPECT ABV NORMAL READINGS ON WED THRU THU WITH FCST H85 TEMPS IN THE UPR TEENS C. TEMPS WL LIKELY COOL A BIT NEXT FRI/SAT BEHIND THE COLD FROPA WITH FCST H85 TEMPS DROPPING TO ARND 15C. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... VFR CONDITIONS SHOULD CONTINUE AT BOTH SITES THROUGH AT LEAST EARLY SATURDAY EVENING. ALTHOUGH THERE COULD BE SOME PATCHY GROUND FOG ACROSS UPPER MICHIGAN OVERNIGHT TONIGHT GIVEN THE INCREASED MOISTURE ACROSS THE AREA. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TERMINALS. WINDS WILL BE A LITTLE WEAKER ON SATURDAY COMPARED TO FRIDAY. THIS SHOULD ALLOW A STRONGER LAKE BREEZE AT SAW SAT AFTERNOON. OTHERWISE...CONVECTION OVER THE WESTERN DAKOTAS ASSOCIATED WITH A COLD FRONT WILL ATTEMPT TO MOVE INTO UPPER MI LATE SAT AFTN INTO SAT NIGHT. STILL UNCLEAR IF THE STORMS WILL SURVIVE AS THE MOVE INTO UPPER MICHIGAN GIVEN THE DRY AIR ACROSS THE AREA AND HAVE NOT INCLUDED ANY MENTION OF TS IN THE TERMINALS. HAVE OPTED TO BRING CIGS DOWN TO 5000 FT BY SAT EVENING FOR BOTH SITES AS THE FRONT APPROACHES THE AREA. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... WINDS SHOULD REMAIN AT OR BELOW 25 KTS THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL BE IN CONTROL...EXCEPT FOR WHEN LOW PRESSURE TROUGHS PASS OVER THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN AGAIN ON TUESDAY. SCATTERED THUNDERSTORMS MAY OCCUR AS THESE TROUGHS MOVE THROUGH. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...KC AVIATION...TITUS MARINE...TITUS
Hazardous weather outlook, Jul 30, 6:01 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 601 AM EDT SAT JUL 30 2011 MIZ001>007-009>014-084-085-311215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT AN ISOLATED SEVERE STORM COULD OCCUR OVER WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY ACROSS SOUTH CENTRAL UPPER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-311215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER WESTERN LAKE SUPERIOR...THEN ACROSS ALL OF LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF LAKE SUPERIOR SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-311215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 601 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jul 30, 5:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
511 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 W STEPHENSON 45.41N 87.67W
07/30/2011 MENOMINEE MI LAW ENFORCEMENT
POWERLINES AND TREES DOWN IN LAKE TOWNSHIP
&&
MBABICHLocal storm report, Jul 30, 5:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
516 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST IRON MOUNTAIN 45.83N 88.06W
07/30/2011 M66.00 MPH DICKINSON MI ASOS
&&
KCLocal storm report, Jul 30, 5:18 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
518 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG IRON MOUNTAIN 45.83N 88.06W
07/30/2011 DICKINSON MI PUBLIC
LARGE TREE TOPPLED ON TO CAR
&&
KCLocal storm report, Jul 30, 5:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
532 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST GWINN 46.29N 87.44W
07/30/2011 M59 MPH MARQUETTE MI AWOS
&&
KCLocal storm report, Jul 30, 5:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
543 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CARNEY 45.59N 87.55W
07/30/2011 MENOMINEE MI TRAINED SPOTTER
3 TO 4 INCH BRANCHES DOWN. TREE DOWN ON POWERLINES. METAL
LAUNCHER BLOWN ACROSS THE YARD.
&&
MBABICHLocal storm report, Jul 30, 5:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
545 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ESCANABA 45.75N 87.08W
07/30/2011 E0.50 INCH DELTA MI TRAINED SPOTTER
1/4 INCH TO 1/2 INCH HAIL OBSERVED. HEAVY RAIN.
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:02 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jul 30, 1:56 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 49 min |
| Jul 30, 2:09 PM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 66 min |
| Jul 30, 2:50 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Iron, Ontonagon | 55 min |
| Jul 30, 3:14 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 3:19 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Iron | 56 min |
| Jul 30, 4:28 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 62 min |
| Jul 30, 4:36 PM EDT | Special Marine Warning | MQT | 84 min | |
| Jul 30, 4:54 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 47 min |
| Jul 30, 5:02 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 41 min |
| Jul 30, 5:10 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 37 min |
| Jul 30, 5:13 PM EDT | Special Marine Warning | MQT | 77 min | |
| Jul 30, 5:19 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 56 min |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 52 min |
| Jul 30, 5:30 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 60 min |
| Jul 30, 5:53 PM EDT | Special Marine Warning | MQT | 82 min | |
| Jul 30, 5:53 PM EDT | Special Marine Warning | MQT | 112 min | |
| Jul 30, 6:57 PM EDT | Severe Thunderstorm Warning | MQT | Luce, Schoolcraft | 63 min |
| Jul 30, 7:38 PM EDT | Special Marine Warning | MQT | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.